Pharmacologic Cardiac Resynchronization of a 1-Year-Old Boy With Severe Left Ventricular Dysfunction
- 196 Downloads
Postero-septal accessory pathways (AP) are a rare cause of intraventricular dyssynchrony and severe LV dysfunction in children. Beside the common treatment with radiofrequency ablation of septal substrates we present the case of a successful pharmacologic resynchronization in a 13/12 years old male toddler with Wolff-Parkinson-White syndrome (WPW) and severe LV dysfunction (left ventricular biplane EF of 31 %) due to intraventricular dyssynchrony with septal to posterior wall motion delay (SPWMD) of 350 ms. Interventricular mechanical delay (IVMD) was 65 ms. Using propafenone, pharmacologic cardiac resynchronization could be achieved. Pharmacologic resynchronization should be considered as safe and effective alternative to catheter ablation in very young children.
KeywordsWolff-Parkinson-White syndrome Left ventricular dysfunction Cardiac dyssynchrony Resynchronization Pediatrics
- 1.Friedman RA, Walsh EP, Silka MJ, Calkins H, Stevenson WG, Rhodes LA, Deal BJ, Wolff GS, Demaso DR, Hanisch D, Van Hare GF (2002) NASPE Expert Consensus Conference: radiofrequency catheter ablation in children with and without congenital heart disease: report of the writing committee. North American Society of Pacing and Electrophysiology. Pacing Clin Electrophysiol 25:1000–1017PubMedCrossRefGoogle Scholar
- 2.Janousek J, Paul T for the Working Group on Pediatric Arrhythmias and Electrophysiology of the Association of European Pediatric Cardiologists (1998) Safety of oral propafenone in the treatment of arrhythmias in infants and children (European Retrospective Multicenter Study). Am J Cardiol 81:1121–1124Google Scholar